MAUDE Adverse Event Report: ABBOTT MEDICAL Masters Series Valve Expanded Cuff; Heart-Valve, Mechanical

ABBOTT MEDICAL Masters Series Valve Expanded Cuff; Heart-Valve, Mechanical
Model Number 27MECJ-502
Medical Device Problem Codes Fracture (1260); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/23/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that on (b)(6) 2026, a 27mm sjm masters series valve expanded cuff was chosen for a procedure.While rotating the valve a moderate resistance was felt.During the procedure, after the valve implant when they rotated the valve both leaflets popped out.They confirmed both leaflets were recovered.They explanted it and replaced with a new 27mm sjm masters series valve expanded cuff.There was some delay occurred from excising first valve and placing second valve.The patient was reported in post operative recovery course.
 
Additional Manufacturer Narrative
An event involving leaflet sticking and difficulty rotating the valve during implantation was reported.The device was returned to abbott for evaluation.Investigation confirmed that the valve was received with both leaflets dislodged from the orifice, and chip damage was observed on the butterfly wall.Functional assessment demonstrated that the valve rotated freely.A review of the device history record (dhr) found no manufacturing nonconformances, rework activities, or process deviations associated with the device.In addition, no inconsistencies were identified between the manufacturing process controls and the applicable fmea requirements.The dhr for the serial confirmed that the device was manufactured in accordance with abbott manufacturing specifications.Based on the investigation, there was no evidence to indicate that the reported event was related to the device design, manufacturing process, or labeling.Therefore, no abbott-related product quality issue was identified.The exact root cause of the reported leaflet dislodgement and rotation difficulty could not be conclusively determined.No product quality deficiency associated with the device's design, manufacturing, or labeling was identified.

Brand Name
Masters Series Valve Expanded Cuff
Common Device Name
Heart-Valve, Mechanical
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
Abbott Medical Reg# 2648612
lot 20 b st caguas
caguas 00725
PR   00725
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
+1(651)756-5400
MDR Report Key25855383
Report Number2135147-2026-04892
Device Sequence Number5266674
Product Code LWQ
UDI-Device Identifier05415067045232
UDI-Public(01)05415067045232(17)300528
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
P810002
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/29/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number27MECJ-502
Device Catalogue Number27MECJ-502
Device Lot NumberC00030565
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer07/07/2026
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/23/2026
Supplement Date Received by Manufacturer09/24/2026
Initial Report FDA Received Date07/17/2026
Supplement Report FDA Received Date09/29/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/29/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown